need some views on my new problem. I have just developed edema in the ankles. Can this be caused simply by too much salt or should I be looking at more sinister causes. What tests should I get my doctor to do? I am not seeing the Gastro for 3 months. A bit down with this new development. kindly Berrince
There are many things that can cause edema so it may or may not be related to your treatment. How urgent will depend on the severity and whether you did anything that could cause it like a lot of walking so please seek medical advice on that basis, any doctor will know what to check based on your history and how you present.
G3a since '78 - Dx '12 - F4 (2xHCC)
24wk Tx - PEG/Riba/Dac 2013 relapsed
24wk Tx - Generic Sof/Dac/Riba 2015/16 relapsed
16wk Tx - 12/01/17 -> 03/05/17 NS3/NS5a + Generic Sof
SVR7 - 22/06/17 UND
SRV12 - 27/07/17 UND
SVR24 - 26/10/17 UND
I dont know what treatment you are on as your signature shows none. But Harvoni is known to cause this. I have it on my left ankle+ foot for 2 months. It goes and comes back. Tried duretics it helped but when I stopped them it came back
Genotype 1 a & b
V/L 17 MILLION
Started Harvoni 11th Dec 2015 for 12 weeks
4 weeks VL UND
6 WEEKS ALT 32, AST 34
EOT 03/03 2016 ! UND
ALT 34, AST 26
04.04.2016 SVR 4
26.05.2016 SVR 12
16.08.2016 SVR 24
Yes it is a concern. There are many causes so what we need to do is work out which of them is responsible and deal with that appropriately.
I recommend a visit to your local GP for some routine bloods and to look into it further.
You don't have details in your signature so I can't really comment further.
We do very occasionally see people who are F4 go from compensated cirrhosis to decompensated cirrhosis on treatment initiation. This is usually easy to manage and settles, but it is a possibility that needs to be considered. Bloods and physical examination help unravel the story.
PM me with your phone number and I will give you a call.